Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Raleigh, NC

June 25, 2013Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 25, 2013, 6:20 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 6:20 PM EDT (22:20 UTC)
Expired
Jun 25, 2013, 9:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:20 PM EDTFLASH FLOOD4 Ne Greensboro, NCGUILFORD CO 911 REPORTED THAT CONE BLVD AT YANCEYVILLE ST IN GREENSBORO IS CLOSED DUE TO FLOODING.
Jun 25, 6:30 PM EDTFLASH FLOOD2 Sw Burlington, NCALAMANCE ROAD CLOSED WITH UNDERPASS FLOODING NEAR EXIT 143

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WGUS52 KRAH 252220
FFWRAH
NCC001-081-260115-
/O.NEW.KRAH.FF.W.0020.130625T2220Z-130626T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER GUILFORD
  AND ALAMANCE COUNTIES. DOPPLER RADAR ESTIMATED THAT AS MUCH AS TWO 
TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...
  GREENSBORO...MEBANE...GRAHAM...ELON COLLEGE AND BURLINGTON.

AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3613 7926 3591 7926 3584 7924 3584 7954
      3590 7954 3590 7956 3591 7973 3599 7998
      3623 7992

$$

77
3 follow-up statements
814 
WGUS72 KRAH 252306
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT TUE JUN 25 2013

NCC001-081-260115-
/O.CON.KRAH.FF.W.0020.000000T0000Z-130626T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALAMANCE NC-GUILFORD NC-
706 PM EDT TUE JUN 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
GUILFORD AND CENTRAL ALAMANCE COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER GUILFORD AND CENTRAL
ALAMANCE COUNTIES. DOPPLER RADAR ESTIMATED THAT AS MUCH AS THREE 
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA. THE 
HEAVIEST RAIN IS CURRENTLY LOCATED OVER GUILFORD COUNTY... WITH 
ONGOING FLOODING OCCURRING IN BOTH GUILFORD AND ALAMANCE COUNTIES.

AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING... MAINLY OVER GUILFORD COUNTY.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
MCLEANSVILLE...GREENSBORO...GRAHAM...ELON COLLEGE AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3612 7934 3598 7934 3591 7955 3591 7973
      3599 7998 3623 7992

$$

77
965 
WGUS72 KRAH 252358
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT TUE JUN 25 2013

NCC001-260005-
/O.CAN.KRAH.FF.W.0020.000000T0000Z-130626T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALAMANCE NC-
758 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN ALAMANCE
COUNTY...

THE SHOWERS AND STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
NO ONGOING FLOODING IS OCCURRING. THUS... THE WARNING HAS BEEN 
CANCELLED. 

IF YOU OBSERVED ANY FLOODING...PLEASE REPORT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN RALEIGH.

LAT...LON 3616 7955 3593 7957 3600 7998 3623 7992

$$

NCC081-260115-
/O.CON.KRAH.FF.W.0020.000000T0000Z-130626T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
758 PM EDT TUE JUN 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CENTRAL GUILFORD COUNTY...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH LIGHT TO MODERATE RAIN OVER CENTRAL 
GUILFORD COUNTY. DOPPLER RADAR ESTIMATED THAT AS MUCH AS TWO TO 
THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF CENTRAL GUILFORD 
COUNTY. THE HEAVIEST RAIN HAS ENDED ACROSS THIS AREA.. HOWEVER... 
ONGOING FLOODING ACROSS THE CITY REMAINS A THREAT... ESPECIALLY 
ALONG BUFFALO CREEK... NORTH BUFFALO CREEK... AND SOUTH BUFFALO 
CREEK.

A TRAINED SPOTTER REPORTED NORTH BUFFALO CREEK IS WITHIN A FOOT OF 
THE BRIDGE AT LATHAM ROAD.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
MCLEANSVILLE AND GREENSBORO AND AREA CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3616 7955 3593 7957 3600 7998 3623 7992

$$

77
588 
WGUS72 KRAH 260107
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT TUE JUN 25 2013

NCC081-260115-
/O.EXP.KRAH.FF.W.0020.000000T0000Z-130626T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
907 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT FOR CENTRAL
GUILFORD COUNTY...

THE SHOWERS AND STORMS WHICH PROMPTED THE WARNING HAVE DISSIPATED 
ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT AND MEDIA REPORTED NO 
ONGOING FLOODING. THUS... THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE AT 915 PM.

IF YOU OBSERVED ANY FLOODING...PLEASE REPORT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN RALEIGH.

LAT...LON 3616 7955 3593 7957 3600 7998 3623 7992

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:15 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 3:15 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST EARLY TO MID NEXT WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 250 PM TUESDAY...

THROUGH TONIGHT:
SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NC AS SOUTHWESTERLY
RETURN FLOW AROUND THE BERMUDA HIGH CONTINUES TO ADVECT WARM MOIST
AIR INTO CENTRAL NC. SHOWER AND STORM ACTIVITY SHOULD WANE AFTER
SUNSET...WITH MOSTLY DRY CONDITIONS EXPECTED DURING THE OVERNIGHT
HOURS. WITH ABUNDANT MOISTURE AND LIGHT WINDS...FOG/LOW STRATUS
COULD DEVELOP IN THE PRE-DAWN HOURS. EXPECT LOWS TONIGHT IN THE
UPPER 60S TO LOW 70S.

WEDNESDAY AND WEDNESDAY NIGHT:
WITH HIGH TEMPERATURES SIMILAR TO TODAYS AND CONTINUED MOISTURE
ADVECTION AT THE SURFACE WITH WEAK MID-LEVEL SHORTWAVE DISTURBANCES
MOVING OVER THE AREA...EXPECT ADDITIONAL DIURNAL SHOWERS AND STORMS
TO DEVELOP WEDNESDAY AFTERNOON. COVERAGE IS STILL DIFFICULT TO NAIL
DOWN AT THIS TIME GIVEN THE DIFFERENCES IN MODEL GUIDANCE AND
UNCERTAINTY IN THE HIGH-RES CAM SOLUTIONS. WILL LEAVE POPS CAPPED AT
CHANCE...MAXIMIZED DURING PEAK HEATING AND DROPPING OFF TO SLIGHT
CHANCE AFTER MIDNIGHT. IT IS CERTAINLY POSSIBLE THAT CERTAIN
AREAS...MOST LIKELY ACROSS THE SOUTH...COULD SEE GREATER COVERAGE
AND MAY EVENTUALLY NEED TO INCREASE POPS INTO THE LIKELY CATEGORY.
WEAK SHEAR AND CAPE VALUES OF 1000-1500 J/KG WILL SUPPORT A PULSE
SEVERE ENVIRONMENT WITH A CONTINUED THREAT OF HEAVY RAIN FROM SLOW
MOVING STORMS. WILL USE A PERSISTENT FORECAST AS A BASELINE FOR
TEMPERATURES GIVEN THE CONTINUED WARM MOIST AIRMASS...HIGHS IN THE
MID 80S TO LOW 90S AND LOWS IN THE UPPER 60S TO LOW 70S...WITH THE
UNDERSTANDING THAT THE ONSET TIME OF CONVECTION AND CONVECTIVE
COVERAGE COULD TRANSLATE INTO +/- 2 OR 3 DEGREES DIFFERENCE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM TUESDAY...

A STRONG PACIFIC JET AROUND THE BASE OF A POWERFUL UPPER LOW OFF THE
PAC NW COAST...AND ASSOCIATED NEGATIVELY-TILTED TROUGH AXIS PIVOTING
ACROSS THE NORTHERN GREAT BASIN AND ROCKIES THIS AFTERNOON...WILL
AMPLIFY ACROSS THE GREAT LAKES AND OH VALLEY THROUGH THE END OF THE
WEEK.

THE LEAD S/W TROUGH AND ASSOCIATED FORCING FOR ASCENT...
CHARACTERIZED BY 20 METER MID LEVEL HEIGHT FALLS OVER CENTRAL
NC...WILL PIVOT ACROSS THE CENTRAL APPALACHIANS AND NORTHERN MIDDLE
ATLANTIC REGION ON THU. THE APPROACH OF THE TROUGH ALOFT...IN
CONJUNCTION WITH LOW LEVEL CONVERGENCE ALONG AN EASTWARD-MIGRATING
LEE/PIEDMONT TROUGH...SHOULD SUPPORT LIKELY PROBABILITIES OF SHOWERS
AND STORMS SPREADING EASTWARD ACROSS THE RAH CWFA DURING THE
AFTERNOON AND EVENING. AN INCREASE IN LOW TO MID LEVEL FLOW...ON THE
ORDER OF 20 KTS AT H85 AND 25-30 KTS AT H5...WOULD SUPPORT
PRIMARILY MULTI-CELL STORM ORGANIZATION AND AN ACCOMPANYING THREAT
OF DAMAGING WIND GUSTS...AND TO A LESSER DEGREE MARGINALLY SEVERE
HAIL. HOWEVER...BACKGROUND SRH OF AROUND 100-150 M2/S2 OWING TO THE
STRENGTHENING LOW LEVEL FLOW WOULD BE LOCALLY ENHANCED INVOF
OUTFLOW...WHICH WOULD ALSO SUPPORT AN ISOLATED AND TRANSIENT
SUPERCELLULAR STORM MODE. STORMS WILL GRADUALLY DIMINISH IN A WEST
TO EAST FASHION THROUGH MIDNIGHT AS THE TROUGHS AT THE SURFACE AND
ALOFT HEAD TOWARD THE COAST. WARM AND HUMID...WITH HIGHS WITHIN A
COUPLE OF DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS.

MORE OF THE SAME FOR FRI IN RELATIVELY PERSISTENT PATTERN AT THE
SURFACE AND ALOFT - WARM AND HUMID WITH SCATTERED TO NUMEROUS
AFTERNOON AND EVENING...MOSTLY MULTI-CELLULAR STORMS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM TUESDAY...

INCREASINGLY WET. STRONG RIDGE AMPLIFICATION OVER THE ROCKIES WILL
HELP CARVE A DEEP DOWNSTREAM TROUGH ALOFT CENTERED OVER THE TN
VALLEY THIS WEEKEND...WITH SOME SLIGHT RETROGRESSION OF THE PATTERN
(TROUGH SHIFTING WESTWARD INTO THE MS VALLEY) THROUGH TUE. THE
PRESENCE OF AND PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE
EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF DEEPLY MOIST SW
FLOW ALOFT...FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES
THROUGH AT LEAST EARLY TO MID NEXT WEEK. THE PROLONGED STORMY PERIOD
WILL FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT
PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET
MICROBURST THE OTHER MAIN HAZARD. HIGHS MOSTLY IN THE MIDDLE
80S...AND LOWS 70 TO 75.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 144 PM TUESDAY...

24 HOUR TAF PERIOD:
MAINLY VFR CONDITIONS THROUGH THIS EVENING...WITH THE EXCEPTION OF
REDUCED VISBYS AND BORDERLINE VFR/MVFR CIGS OCCURRING WITH SHOWERS
AND STORMS. SOUTHWEST WINDS CONTINUE TO BE A BIT GUSTY AT KFAY AND
KRWI BUT SHOULD DIE DOWN A BIT AFTER SUNSET. THERE IS A CHANCE AT
ALL TERMINALS OF SOME VCTS/TS THIS AFTERNOON...BUT BEST CHANCES AT
KRDU...KFAY...AND KRWI. IFR TO MVFR IN STRATUS ARE EXPECTED AGAIN
LATE TONIGHT/EARLY WEDNESDAY MORNING...WITH CONDITIONS IMPROVING
AFTER SUNRISE. EXPECT WINDS A BIT STRONGER ON WEDNESDAY...MAINLY IN
THE EAST.

LOOKING AHEAD:
RETURN FLOW AROUND THE BERMUDA HIGH COMBINED WITH WEAK SHORTWAVE
DISTURBANCES ALOFT AHEAD OF A DEVELOPING LOW OVER THE GREAT LAKES
WILL SUPPORT MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. SUB-VFR CEILINGS AND VISIBILITIES DUE TO FOG AND LOW
STRATUS ARE POSSIBLE DURING THE OVERNIGHT HOURS EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...KC
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...KC
Hazardous weather outlook, Jun 25, 4:04 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE JUN 25 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-262015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING LOCALIZED
FLOODING AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH DOWNPOURS AND LOCALIZED FLOODING...
AS WELL AS A FEW SEVERE WITH DAMAGING WIND GUSTS AND SMALL HAIL...
WILL OCCUR EACH AFTERNOON AND EVENING THROUGH EARLY TO MID NEXT
WEEK. THE RISK OF FLOODING ON MORE THAN A LOCALIZED BASIS WILL
INCREASE WITH EACH STORMY DAY THAT PASSES...AND WILL LIKELY PEAK
EARLY TO MID NEXT WEEK.

In the hours before

Local storm report, Jun 25, 5:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 SSW CLAYTON           35.63N  78.47W
06/25/2013  E2.00 INCH       JOHNSTON           NC   MESONET

            FELL BETWEEN 330 PM AND 500 PM.

&&

EVENT NUMBER RAH1300724

MWS
Local storm report, Jun 25, 5:25 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       5 SSW ROLESVILLE        35.87N  78.50W
06/25/2013  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A MEASURED 1 INCH OF RAIN IN
            15 MINUTES ON ARDEN BRANCH LN IN RALEIGH.

&&

EVENT NUMBER RAH1300725

TDH
Local storm report, Jun 25, 5:42 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HEAVY RAIN       5 SSW ROLESVILLE        35.87N  78.50W
06/25/2013  M1.70 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A MEASURED 1.7 INCHES OF RAIN
            IN 31 MINUTES AT ARDEN BRANCH LN IN RALEIGH.

&&

EVENT NUMBER RAH1300726

TDH
Special weather statement, Jun 25, 5:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT TUE JUN 25 2013

NCZ022-023-252245-
ALAMANCE-GUILFORD-
544 PM EDT TUE JUN 25 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER GREENSBORO...MOVING EAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE...MCLEANSVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 206 AND 226.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 120 AND 153.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3625 7967 3625 7926 3607 7926 3593 7953
      3604 8004 3614 8004 3626 8000
TIME...MOT...LOC 2144Z 284DEG 3KT 3611 7979

ELLIS
Special weather statement, Jun 25, 5:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT TUE JUN 25 2013

NCZ008-009-026-252300-
FRANKLIN-GRANVILLE-VANCE-
559 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 700 PM EDT...

AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRANKLINTON...OR ABOUT 10 MILES EAST OF CREEDMOOR...MOVING NORTH AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KITTRELL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3621 7827 3606 7843 3611 7863 3626 7860
TIME...MOT...LOC 2159Z 197DEG 3KT 3615 7851

ELLIS
Local storm report, Jun 25, 6:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      RAEFORD                 34.98N  79.22W
06/25/2013                   HOKE               NC   911 CALL CENTER

            HOKE CO 911 REPORTED THAT ROADS ARE NOW OPENED AND
            FLOODING HAS ABATED.

&&

EVENT NUMBER RAH1300727

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:18 PM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more57 min
Jun 25, 1:54 PM EDTSpecial Weather StatementRAHDurham, Wake51 min
Jun 25, 2:20 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland55 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningRAHHoke49 min
Jun 25, 2:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke90 min
Jun 25, 2:47 PM EDTSpecial Weather StatementRAHLee, Moore58 min
Jun 25, 3:13 PM EDTSpecial Weather StatementRAHWilson62 min
Jun 25, 3:14 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore3 hr
Jun 25, 3:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wayne, Wilson51 min
Jun 25, 3:28 PM EDTSpecial Weather StatementRAHSampson62 min
Jun 25, 3:29 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake, Wilson3 hr
Jun 25, 3:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore40 min
Jun 25, 3:37 PM EDTAreal Flood AdvisoryRAHHarnett, Lee3 hr
Jun 25, 3:40 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne50 min
Jun 25, 4:17 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson43 min
Jun 25, 4:35 PM EDTFlash Flood WarningRAHJohnston3 hr
Jun 25, 4:42 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Randolph3 hr
Jun 25, 4:52 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Randolph53 min
Jun 25, 5:11 PM EDTSpecial Weather StatementRAHWake64 min
Jun 25, 5:20 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 25, 5:44 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford3 hr
Jun 25, 5:44 PM EDTSpecial Weather StatementRAHAlamance, Guilford61 min
Jun 25, 5:59 PM EDTSpecial Weather StatementRAHFranklin61 min
Jun 25, 6:21 PM EDTSpecial Weather StatementRAHMontgomery, Stanly54 min
Jun 25, 6:35 PM EDTAreal Flood AdvisoryRAHMontgomery, Randolph, Stanly115 min
Jun 25, 6:45 PM EDTSevere Thunderstorm WarningRAHGuilford45 min
Jun 25, 7:44 PM EDTSpecial Weather StatementRAHGuilford31 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.